MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the solitaire ab stent failed to detach.The patient was undergoing treatment of a saccular, unruptured left internal carotid anterior communicating segment aneurysm with unknown diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the solitaire ab stent was being used for aneurysm coiling with a remodeling technique.During the detachment phase, the device failed to release.Troubleshooting steps included battery replacement, cable changes, and replacement of the detachment box, but all attempts were unsuccessful.The setup followed standard protocol: the red cable was connected to the pusher wire, the black cable to the needle, and the pushwire was placed on a clean, dry surface.As detachment could not be achieved and removing the stent would have led to coil displacement, the physician decided to cut the pusher wire, leaving the stent in place.No adverse effects were reported, and the patient remained stable throughout the procedure.The patient, during a follow-up medical visit after the procedure, reported experiencing neck pain when turning their head, describing it as a pulling sensation.It was noted that the detachment issues occurred.Multiple attempts were made to detach the stent with the detachment box, but the exact number is unknown.Each attempt lasted approximately 10¿15 seconds.The detachment box and cable set will not be returned for evaluation.The reason for not returning is that the detachment box and cables were reused successfully in subsequent procedures.The condition of the detachment box was re-use, and the detachment cable was brand-new out of the box.There was no damage to the detachment box.The catheter tip was located in the correct position at the detachment zone during the detachment attempt.The detachment zone was not up against the vessel wall.A 25g intradermal needle was used for the detachment.The needle was inserted subcutaneously into the patient, likely in the groin area near the femoral access site, to complete the electrical circuit for detachment.The exact anatomical site was not documented.The needle was in muscle.A new battery was used during the detachment.The detachment box displayed as indicated in the ifu.The black cable was connected to the needle.The red cable was connected to the pusher wire.The pushwire was on a dry, clean surface.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a two rebar 18 microcatheters: lot: b760298 and lot: b760305 microcatheters, two axium prime helix coils : 3mmx8cm, lot: 229115247 and 3d 6mmx15cm, lot: 229896387 additional information was received reporting that the cause of the device's failure to detach could not be determined.The patient was initially asymptomatic and showed favorable post-procedural evolution.However, several weeks after the procedure, the patient reported a pulling-type pain in the neck area, corresponding to the location where the solitaire ab was implanted.At this time, no procedural or post-procedural images are available.It was decided to perform a surgical intervention in order to cut the solitaire ab pushwire, with the aim of alleviating the patient¿s reported discomfort.The exact date of the surgery is not known.The procedure was completed by cutting the solitaire ab pushwire at its proximal end, as the device could not be detached.No damage to the pushwire was observed.However, the pushwire was left inside the patient¿s body.The statement of "removing the stent would have led to coil displacement" was clarified stating that the coils were indeed being displaced as a direct consequence of attempting to retrieve the stent.Therefore, retrieval was not considered a viable option due to the significant risk of migration into distal areas of the cerebral circulation.According to the treating physician, there was no entanglement between the solitaire ab stent and the coils.All steps outlined in the ifu were followed in an attempt to detach the stent, but without success.Different cables were tested, the batteries were replaced, and even the generator (electrolytic detachment system) was changed, all without achieving detachment.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22580458
Report Number9617601-2025-00676
Device Sequence Number7985958
Product Code KRD
UDI-Device Identifier00763000313975
UDI-Public(01)00763000313975(17)270625(10)229115247
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number229115247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/23/2025
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale